Alert archive / Alabama / Freeze Warnings in 2009

Freeze Warning 1, NWS Mobile, AL

April 6, 20095 counties in Mississippi; 10 counties in Alabama

NWS Mobile, AL issued this freeze warning at Apr 6, 2009, 2:06 PM CDT for 5 counties in Mississippi; 10 counties in Alabama. It took effect at Apr 7, 2009, 2:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2009, 2:06 PM CDT (19:06 UTC)
In effect from
Apr 7, 2009, 2:00 AM CDT
Expired
Apr 7, 2009, 5:43 AM CDT
In force
4 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 061906
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
206 PM CDT MON APR 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

...FREEZE WARNING IN EFFECT FROM LATE TONIGHT INTO EARLY TUESDAY
MORNING ACROSS PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...INTERIOR
SOUTHWEST ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA
PANHANDLE...

...FREEZE WATCH IN EFFECT FOR LATE TUESDAY NIGHT INTO EARLY WEDNESDAY
MORNING ACROSS PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...INTERIOR
SOUTHWEST ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA
PANHANDLE...

.A MUCH COLDER AND DRIER AIR MASS WILL CONTINUE TO FILTER INTO THE
REGION OVER THE NEXT COUPLE OF DAYS AS STRONG SURFACE HIGH PRESSURE
BUILDS IN FROM THE WEST.


ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-070315-
/O.UPG.KMOB.FZ.A.0002.090407T0800Z-090407T1300Z/
/O.NEW.KMOB.FZ.W.0001.090407T0700Z-090407T1300Z/
/O.EXT.KMOB.FZ.A.0003.090408T0600Z-090408T1300Z/
/O.CON.KMOB.WI.Y.0002.000000T0000Z-090407T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
206 PM CDT MON APR 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY...
...FREEZE WATCH NOW IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

NORTHWEST WINDS 20 TO 25 MPH AT TIMES WILL BE LIKELY THROUGH THE
EARLY EVENING HOURS...WITH GUSTS AS HIGH AS 35 MPH POSSIBLE. THE
BLUSTERY NORTHWEST WINDS ARE EXPECTED TO DECREASE SLIGHTLY OVERNIGHT
AS HIGH PRESSURE BUILDS IN FROM THE WEST.

WITH SIGNIFICANTLY COLD AIR IS PLACE...CLEARING SKIES AND SLIGHTLY
DIMINISHED WINDS...OVER LOW TEMPERATURES WILL FALL INTO THE MID 30S
FOR A FEW HOURS AT MANY LOCATIONS ACROSS THE INTERIOR PORTIONS OF
SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE. A FEW LOWER 30S WILL BE POSSIBLE IN SOME OF THE NORMALLY
COLD LOCATIONS.

WINDS WILL BE MUCH DIMINISHED ACROSS THE REGION BY TUESDAY
NIGHT...AND SLIGHTLY COLDER TEMPERATURES ARE EXPECTED. MOST INTERIOR
AREAS WILL LIKELY SEE MORE WIDESPREAD LOW TEMPERATURES AROUND 30
DEGREES...WITH AREAS IN THE COASTAL ZONES DIPPING INTO THE LOWER 30S.
SOME OF THE NORMALLY COLDER LOCATIONS POSSIBLY DROPPING INTO THE
MID 20S.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS...OR FREQUENT GUSTS...
OF 25 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

ALZ063-064-FLZ002-004-006-070315-
/O.EXB.KMOB.FZ.A.0003.090408T0600Z-090408T1300Z/
/O.CON.KMOB.WI.Y.0002.000000T0000Z-090407T0000Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...
PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
206 PM CDT MON APR 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

NORTHWEST WINDS 20 TO 25 MPH AT TIMES WILL BE LIKELY THROUGH THE
EARLY EVENING HOURS...WITH GUSTS AS HIGH AS 35 MPH POSSIBLE. THE
BLUSTERY NORTHWEST WINDS ARE EXPECTED TO DECREASE SLIGHTLY OVERNIGHT
AS HIGH PRESSURE BUILDS IN FROM THE WEST.

WINDS WILL BE MUCH DIMINISHED ACROSS THE REGION BY TUESDAY
NIGHT...AND SLIGHTLY COLDER TEMPERATURES ARE EXPECTED. MOST INTERIOR
AREAS WILL LIKELY SEE LOW TEMPERATURES AROUND 30 DEGREES...WITH THE
IMMEDIATE COASTAL SECTIONS REMAINING ABOVE FREEZING. SOME OF THE
NORMALLY COLDER LOCATIONS POSSIBLY DROPPING INTO THE UPPER 20S.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS...OR FREQUENT GUSTS...
OF 25 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$
2 follow-up statements
000 
WWUS74 KMOB 070204
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
904 PM CDT MON APR 6 2009

...FREEZE WARNING REMAINS IN EFFECT FROM LATE TONIGHT INTO EARLY
TUESDAY MORNING ACROSS PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...
INTERIOR SOUTHWEST ALABAMA AND INTERIOR PORTIONS OF THE WESTERN
FLORIDA PANHANDLE...

...FREEZE WATCH REMAINS IN EFFECT FOR LATE TUESDAY NIGHT INTO EARLY
WEDNESDAY MORNING ACROSS PORTIONS OF INTERIOR SOUTHEAST
MISSISSIPPI...INTERIOR SOUTHWEST ALABAMA AND INTERIOR PORTIONS OF
THE WESTERN FLORIDA PANHANDLE...

.A MUCH COLDER AND DRIER AIR MASS WILL CONTINUE TO FILTER INTO
THE REGION OVER THE NEXT COUPLE OF DAYS AS STRONG SURFACE HIGH
PRESSURE BUILDS IN FROM THE WEST.

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-071030-
/O.CON.KMOB.FZ.W.0001.090407T0700Z-090407T1300Z/
/O.CON.KMOB.FZ.A.0003.090408T0600Z-090408T1300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
904 PM CDT MON APR 6 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. 

WITH SIGNIFICANTLY COLDER AIR IS PLACE...CLEARING SKIES AND
SLIGHTLY DIMINISHED WINDS...OVERNIGHT LOW TEMPERATURES WILL FALL INTO
THE MID 30S FOR A FEW HOURS AT MANY LOCATIONS ACROSS THE INTERIOR
PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE. A FEW LOWER 30S WILL BE POSSIBLE IN
SOME OF THE NORMALLY COLD LOCATIONS.

WINDS WILL DECREASE MUCH MORE ACROSS THE REGION BY TUESDAY NIGHT...AND
SLIGHTLY COLDER TEMPERATURES ARE EXPECTED. MOST INTERIOR AREAS WILL
LIKELY SEE MORE WIDESPREAD LOW TEMPERATURES AROUND 30 DEGREES...WITH
AREAS IN THE COASTAL ZONES DIPPING INTO THE LOWER 30S. SOME OF THE
NORMALLY COLDER LOCATIONS POSSIBLY DROPPING INTO THE MID 20S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

ALZ063-064-FLZ002-004-006-071030-
/O.CON.KMOB.FZ.A.0003.090408T0600Z-090408T1300Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...
PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
904 PM CDT MON APR 6 2009

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. 

WINDS WILL BE MUCH DIMINISHED ACROSS THE REGION BY TUESDAY
NIGHT...AND SLIGHTLY COLDER TEMPERATURES ARE EXPECTED. MOST
INTERIOR AREAS WILL LIKELY SEE LOW TEMPERATURES AROUND
30 DEGREES...WITH THE IMMEDIATE COASTAL SECTIONS REMAINING ABOVE
FREEZING. SOME OF THE NORMALLY COLDER LOCATIONS MAY DROP INTO THE
UPPER 20S.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$
000 
WWUS74 KMOB 071043
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
543 AM CDT TUE APR 7 2009

...THE FREEZE WARNING THAT WAS IN EFFECT FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...INTERIOR SOUTHWEST ALABAMA AND INTERIOR
PORTIONS OF THE WESTERN FLORIDA PANHANDLE FOR EARLY THIS MORNING HAS
BEEN CANCELLED...

...A FREEZE WARNING IS NOW IN EFFECT FOR TONIGHT AND EARLY WEDNESDAY
MORNING FOR INTERIOR SOUTHEAST MISSISSIPPI...INTERIOR SOUTHWEST
ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE...

.WINDS HAVE KEPT TEMPERATURES ABOVE FREEZING THIS MORNING...WITH 5 AM
TEMPERATURES GENERALLY RANGING FROM THE MID TO UPPER 30S OVER INTERIOR
SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA...AND RANGING
FROM THE UPPER 30S TO LOWER 40S OVER THE COASTAL COUNTIES OF ALABAMA
AND THE WESTERN FLORIDA PANHANDLE. AS A RESULT...THE FREEZE WARNING
THAT WAS IN EFFECT FOR THIS MORNING HAS BEEN CANCELLED. WINDS ARE EXPECTED
TO HAVE DIMINISHED SUBSTANTIALLY BY TONIGHT AND EARLY WEDNESDAY MORNING
HOWEVER...AND A LIGHT FREEZE IS POSSIBLE FOR INTERIOR SOUTHEAST MISSISSIPPI...
INTERIOR SOUTHWEST ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA
PANHANDLE. A FREEZE WARNING IS NOW IN EFFECT FOR THOSE AREAS...GENERALLY
ALONG AND NORTH OF INTERSTATE 10.

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-071845-
/O.CAN.KMOB.FZ.W.0001.000000T0000Z-090407T1300Z/
/O.UPG.KMOB.FZ.A.0003.090408T0600Z-090408T1300Z/
/O.NEW.KMOB.FZ.W.0002.090408T0600Z-090408T1300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
543 AM CDT TUE APR 7 2009

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...
...FREEZE WARNING IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. THE
FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED. 

WINDS HAVE KEPT TEMPERATURES ABOVE FREEZING THIS MORNING...WITH 5 AM
TEMPERATURES GENERALLY RANGING FROM THE MID TO UPPER 30S OVER
INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA...AND RANGING FROM THE UPPER 30S TO LOWER 40S OVER THE
COASTAL COUNTIES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE.
AS A RESULT...THE HARD FREEZE WARNING THAT WAS IN EFFECT FOR THIS
MORNING HAS BEEN CANCELLED.

WINDS ARE EXPECTED TO HAVE DIMINISHED SUBSTANTIALLY BY TONIGHT AND
EARLY WEDNESDAY MORNING AS HIGH PRESSURE DRIFTS EAST JUST TO THE
SOUTH OF THE REGION. A LIGHT FREEZE IS POSSIBLE TONIGHT ACROSS INTERIOR
SOUTHEAST MISSISSIPPI...INTERIOR SOUTHWEST ALABAMA AND INTERIOR
PORTIONS OF THE WESTERN FLORIDA PANHANDLE. OVERNIGHT TEMPERATURES ARE
EXPECTED TO RANGE FROM THE UPPER 20S TO THE LOWER 30S ACROSS THE
REGION. A FREEZE WARNING IS NOW IN EFFECT FOR THOSE AREAS...GENERALLY
ALONG AND NORTH OF INTERSTATE 10. TEMPERATURES CLOSER TO THE COAST
TONIGHT ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

ALZ063-064-FLZ002-004-006-071145-
/O.CAN.KMOB.FZ.A.0003.090408T0600Z-090408T1300Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...
PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
543 AM CDT TUE APR 7 2009

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FREEZE
WATCH. 

TEMPERATURES ALONG COASTAL SECTIONS OF SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE ARE EXPECTED TO FALL INTO THE MID TO UPPER
30S TONIGHT...WITH A FEW LOWER 40S ALONG THE IMMEDIATE BEACHES. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Apr 6, 5:13 AM CDT, 8 hours 53 minutes earlier.

Area forecast discussion, Apr 6, 5:13 AM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
513 AM CDT MON APR 6 2009

.SHORT TERM...(TODAY AND TONIGHT)...COLD FRONT HAS MOVED EAST OF THE
REGION WITH A DRIER AND COOLER AIRMASS MOVING INTO THE AREA. DEEP
NORTHWESTERLY FLOW DEVELOPS TODAY AND TONIGHT AS UPPER TROUGH DEEPENS.
GENERALLY CLEAR SKIES EXPECTED TODAY...BUT A DISTURBANCE IN THE
UPPER FLOW WILL INCREASE CLOUDINESS TONIGHT...ESPECIALLY OVER
NORTHERN ZONES. AFTER COORDINATING WITH SURROUNDING OFFICES...OPTED
TO NOT UPGRADE THE FREEZE WATCH FOR TONIGHT TO A WARNING AS GUIDANCE
HAS WARMED SOMEWHAT AND DUE TO THE FACT THAT WINDS WILL STILL BE UP.
WILL CERTAINLY BE LOOKING AT SOME LOW TO MID 30S OVER INTERIOR ZONES
TONIGHT...BUT CONFIDENCE OF FREEZING TEMPS HAS DECREASED SOMEWHAT.
DAY SHIFT CAN EVALUATE LATER DATA AND DECIDE IF A WARNING IS
JUSTIFIED. MAINTAINED THE WIND ADVISORY FOR TODAY AS STRONG 20 TO 25
MPH AND GUSTY NORTHWESTERLY FLOW IS EXPECTED. MAX TEMPS TODAY
GENERALLY IN THE MID/UPPER 60S AND MIN TEMPS TONIGHT LOW/MID 30S
OVER INTERIOR ZONES (ESPECIALLY NORTHWESTERN ZONES) AND UPPER 30S CLOSER TO
THE COAST (EVEN SOME LOW 40S ALONG THE BEACHES). 12/DS

(TUESDAY THROUGH WEDNESDAY NIGHT)...FREEZE WATCH CONTINUES FOR
TUESDAY NIGHT AS GUIDANCE REMAINS FAIRLY CONSISTENT WITH HIGH 20S.
CHANCE OF FROST HIGH WITH INCREASE OF HUMIDITY AND CALM WIND. EXPECT
ADDITIONAL FREEZE WATCHES OR WARNINGS TO BE ISSUED BY LATER SHIFTS.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY) MADE NO SIGNIFICANT CHANGES
TO THE LONG TERM FROM YESTERDAY NOTING THAT...AS NOTED BY PREVIOUS
SHIFTS...NEXT CHANCE OF RAIN LATE THURSDAY NIGHT OR FRIDAY MORNING.
THE HIGHER PROBABILITY IS TO THE NORTH.

&&

.AVIATION (12Z ISSUANCE)...VFR CONDITIONS WITH REGARD TO CIGS/VSBY
NEXT 24 HOURS. STRONG NORTHWESTERLY LOW LEVEL WINDS OF 20 TO 25 KNOTS
AND GUSTY EXPECTED TODAY. 12/DS

&&

.MARINE...A STRONG COLD FRONT HAS MOVED EAST OF THE MARINE AREA WITH
A STRONG AND GUSTY NORTHWESTERLY FLOW...ACCOMPANIED BY HIGH SEAS.
SOME GUSTS TO GALE FORCE POSSIBLE TODAY. THE STRONG NORTHWESTERLY
FLOW AND HIGH SEAS WILL PERSIST THROUGH MIDDAY TUESDAY. WINDS WILL
DECREASE AND SEAS WILL SUBSIDE ON WEDNESDAY AS HIGH PRESSURE BUILDS
ACROSS THE MARINE AREA...BUT AN INCREASING ONSHORE FLOW AND BUILDING
SEAS SHOULD BE EXPECTED ONCE AGAIN ON THURSDAY AS YET ANOTHER FRONT
APPROACHES FROM THE WEST. 12/DS

&&

.FIRE WEATHER...BREEZY CONDITIONS TODAY WILL BRING DISPERSION 80 TO
NEAR 100 THIS AFTERNOON. HUMIDITY SOMEWHAT BORDERLINE NEAR 35
PERCENT FOR TODAY BUT WITH 20 FOOT WIND ABOVE 15 MPH...ISSUED A RED
FLAG WARNING FOR FLORIDA PER GUIDELINES. FIRE WEATHER WATCH IN EFFECT
TUESDAY DUE TO RED FLAG CONDITIONS FOR LOW HUMIDITY...WIND WILL HAVE
DIMINISHED BY THEN. WEDNESDAY MAY GET A WATCH LATER BUT CONFIDENCE
IS NOT THAT HIGH. WIND MAY BE LITTLE GUSTY EARLY TUESDAY MORNING
NEAR THE COAST DUE TO FORMATION OF A GRAVITY CURRENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      65  36  61  38 /  05  05  00  00
PENSACOLA   65  36  60  37 /  05  00  00  00
DESTIN      64  41  61  43 /  05  00  00  00
EVERGREEN   58  31  55  26 /  05  05  05  00
WAYNESBORO  57  30  56  28 /  05  00  05  00
CAMDEN      58  33  53  29 /  05  05  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     FREEZE WATCH FROM 3 AM TUESDAY TO 8 AM TUESDAY FOR THE FOLLOWING
     ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

FL...FIRE WEATHER WATCH FROM NOON MONDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FREEZE WATCH FROM 3 AM TUESDAY TO 8 AM TUESDAY FOR THE FOLLOWING
     ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

     WIND ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

MS...FREEZE WATCH FROM 3 AM TUESDAY TO 8 AM TUESDAY FOR THE FOLLOWING
     ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.

     WIND ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 6, 6:30 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT MON APR 6 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-071200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
630 AM CDT MON APR 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

A STRONG NORTHWEST WIND FLOW HAS DEVELOPED IN THE WAKE OF A FRONT
THAT MOVED ACROSS THE MARINE AREA LAST NIGHT. THE STRONG WINDS WILL
PERSIST THROUGH TONIGHT...CREATING HAZARDOUS CONDITIONS FOR SMALL
CRAFT.

RAIN CHANCES HAVE ENDED ACROSS THE REGION AS THE COLD FRONT HAS
MOVED WELL TO THE EAST. NORTHWEST WINDS OF 20 TO 25 MPH...WITH GUSTS
TO 30 MPH WILL BE COMMON ACROSS THE REGION TODAY IN THE WAKE OF THE
FRONT...AND A WIND ADVISORY IS IN EFFECT. A COLD AIRMASS ARRIVING
BEHIND THE FRONT WILL BRING UNSEASONABLE TEMPERATURES TO THE AREA
TODAY AND TONIGHT. A LIGHT FREEZE IS POSSIBLE FOR SOME INLAND AREAS
LATE TONIGHT...WHERE TEMPERATURES COULD FALL TO NEAR 32 DEGREES.
THERE IS SOME UNCERTAINTY AS TO THE EXTENT OF THE POSSIBLE LIGHT
FREEZE TONIGHT...BUT AREA GROWERS SHOULD KEEP ABREAST OF THE LATEST
FORECASTS AND BE PREPARED FOR THE POSSIBILITY OF A LIGHT FREEZE. A
FREEZE WATCH IS IN EFFECT FOR TONIGHT...AND MAY BE UPGRADED TO A
FREEZE WARNING.

SEVERAL AREA RIVERS WILL CONTINUE TO BE AT OR ABOVE FLOOD STAGE.

THERE IS AN INCREASED RISK OF WILDFIRES OVER THE NORTHWEST FLORIDA
PANHANDLE TODAY AS DRIER AIR FILTERS INTO THE REGION IN THE WAKE OF
THE FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE UNSEASONABLY COLD AIRMASS WILL STILL BE IN PLACE ACROSS THE
REGION TUESDAY INTO EARLY WEDNESDAY...WITH ANOTHER LIGHT FREEZE
POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY. WINDS ARE EXPECTED TO
BE LIGHTER ACROSS THE REGION BY TUESDAY NIGHT...AND AS A RESULT LOW
TEMPERATURES WILL LIKELY BE SEVERAL DEGREES COLDER TUESDAY NIGHT
THAN TONIGHT. LOWER 30S WILL BE MORE WIDESPREAD OVER INTERIOR
SECTIONS OF SOUTHEAST MISSISSIPPI...INTERIOR SOUTHWEST ALABAMA AND
THE INTERIOR WESTERN FLORIDA PANHANDLE...WITH UPPER 20S POSSIBLE IN
SOME OF THE NORMALLY COLDER LOCATIONS. AREA GROWERS SHOULD CONTINUE
TO KEEP ABREAST OF THE LATEST MIN TEMPERATURE FORECAST FOR TUESDAY
NIGHT AND BE PREPARED FOR A LIGHT FREEZE. A FREEZE WATCH IS NOW IN
EFFECT FOR LATE TUESDAY NIGHT THROUGH EARLY WEDNESDAY MORNING FOR
INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI...INTERIOR SOUTHWEST
ALABAMA AND INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE.

STRONG NORTHWEST WINDS WILL CONTINUE TO CREATE HAZARDOUS CONDITIONS
FOR SMALL CRAFT ON LOCAL MARINE WATERS THROUGH EARLY TUESDAY.

SOME AREA RIVERS WILL CONTINUE TO BE AT OR ABOVE FLOOD STAGE THROUGH
THE FIRST PART OF THE WEEK.

THERE WILL CONTINUE TO BE AN INCREASED RISK OF WILDFIRES OVER THE
NORTHWEST FLORIDA PANHANDLE TUESDAY AND WEDNESDAY AFTERNOONS AS
DRIER AIR FILTERS INTO THE REGION IN THE WAKE OF THE FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL NOT BE
NEEDED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 5:37 AM CDTFreeze WatchMOBGeorge, Greene, Perry, Stone, Wayne24 hr
Apr 6, 5:48 AM CDTRed Flag WarningMOB13 hr
Apr 5, 7:45 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh45 min
Apr 5, 8:28 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw47 min

Nearby

Freeze Warnings in Alabama, 2009Freeze Warnings in Mississippi, 2009Freeze Warnings in Florida, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.